Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 46, NWS Shreveport, LA

March 28, 20149 parishes in Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Mar 28, 2014, 8:32 PM CDT for 9 parishes in Louisiana. It was in force for 58 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 28, 2014, 8:32 PM CDT (01:32 UTC)
Expired
Mar 28, 2014, 9:30 PM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Bienville Parish, LA, Bossier Parish, LA, Grant Parish, LA, Jackson Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Red River Parish, LA, Webster Parish, LA, Winn Parish, LA

The radar

The Ft Polk radar (KPOE), 79 km from the middle of the area, began a volume at 01:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 28, 8:45 PM CDTTSTM WND DMGCoushatta, LAWIDESPREAD TREES AND POWERLINES DOWN THROUGHOUT THE PARISH... NUMEROUS TREES ON CARS
Mar 28, 8:50 PM CDTTSTM WND DMGNatchitoches, LAWIDESPREAD TREES AND POWERLINES DOWN THROUGHOUT THE PARISH
Mar 28, 9:00 PM CDTTSTM WND DMG7 E Campti, LANUMEROUS TREES AND POWERLINES DOWN ON NORTH SIDE OF BLACK LAKE
Mar 28, 9:05 PM CDTTSTM WND DMG3 E Saline, LATREE DOWN ON SHADY GROVE ROAD
Mar 28, 9:10 PM CDTTSTM WND DMGColfax, LATREE DOWN ON A HOME. WIDESPREAD TREES AND POWERLINES DOWN
Mar 28, 9:15 PM CDTTSTM WND DMGWinnfield, LAROOF RIPPED OFF OF A HOME. WIDESPREAD TREES AND POWERLINES DOWN THROUGHOUT THE PARISH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 28, 2:35 PM CDTSevere Thunderstorm WatchSPC7 hr
Mar 28, 7:34 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2014-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2461 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2014-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2461 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

631 
WUUS54 KSHV 290132
SVRSHV
LAC013-015-043-049-061-069-081-119-127-290230-
/O.NEW.KSHV.SV.W.0046.140329T0132Z-140329T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT FRI MAR 28 2014

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN GRANT PARISH IN NORTH CENTRAL LOUISIANA...
  WESTERN JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  SOUTHERN LINCOLN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITIES OF...RUSTON...GRAMBLING...
  WESTERN WINN PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF WINNFIELD...
  BIENVILLE PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN BOSSIER PARISH IN NORTHWEST LOUISIANA...
  NATCHITOCHES PARISH IN NORTHWEST LOUISIANA...
  THIS INCLUDES THE CITY OF NATCHITOCHES...
  RED RIVER PARISH IN NORTHWEST LOUISIANA...
  SOUTHEASTERN WEBSTER PARISH IN NORTHWEST LOUISIANA...

* UNTIL 930 PM CDT

* AT 830 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM NEAR ELM GROVE TO NEAR
  COUSHATTA...CAMPTI AND EAST OF FLORIEN LOUISIANA. THIS LINE OF 
  STORMS WAS MOVING TO THE EAST NEAR 50 MPH. AHEAD OF THIS LINE...
  A SEVERE THUNDERSTORM WAS ALSO LOCATED JUST EAST OF RINGGOLD...
  MOVING NORTHEAST NEAR 25 MPH. 

* WIDESPREAD WIND DAMAGE HAS BEEN REPORTED FROM THIS LINE OF STORMS
  EARLIER THIS EVENING. 

LAT...LON 3136 9323 3153 9323 3154 9334 3171 9334
      3171 9344 3174 9345 3191 9344 3195 9337
      3210 9354 3218 9353 3223 9360 3224 9359
      3226 9348 3245 9368 3255 9254 3139 9258
      3139 9269 3150 9273 3134 9295
TIME...MOT...LOC 0130Z 272DEG 47KT 3232 9340 3213 9323
          3185 9315 3156 9321 3130 9334

$$

13
1 follow-up statement
453 
WWUS54 KSHV 290216
SVSSHV

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
916 PM CDT FRI MAR 28 2014

LAC015-081-119-290226-
/O.CAN.KSHV.SV.W.0046.000000T0000Z-140329T0230Z/
RED RIVER LA-BOSSIER LA-WEBSTER LA-
916 PM CDT FRI MAR 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR WEBSTER...BOSSIER AND RED
RIVER PARISHES IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR NORTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL ARKANSAS
AND NORTHWEST LOUISIANA AND NORTHEASTERN TEXAS.

LAT...LON 3142 9270 3144 9269 3145 9271 3147 9272
      3149 9270 3150 9272 3143 9284 3143 9299
      3208 9315 3249 9313 3255 9254 3139 9258
      3139 9269
TIME...MOT...LOC 0216Z 268DEG 46KT 3237 9286 3237 9284
          3196 9265 3152 9255

$$

LAC013-043-049-061-069-127-290230-
/O.CON.KSHV.SV.W.0046.000000T0000Z-140329T0230Z/
NATCHITOCHES LA-LINCOLN LA-JACKSON LA-GRANT LA-BIENVILLE LA-WINN LA-
916 PM CDT FRI MAR 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR WINN...BIENVILLE...GRANT...JACKSON...LINCOLN AND NATCHITOCHES
PARISHES...

AT 916 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF
70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
LIBERTY HILL TO WINNFIELD TO 7 MILES EAST OF COLFAX...MOVING EAST
AT 40 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DODSON...HODGE...EAST HODGE...NORTH HODGE...HUDSON...QUITMAN...
GRAMBLING AND RUSTON

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR NORTHWESTERN LOUISIANA. A SEVERE THUNDERSTORM WATCH ALSO REMAINS
IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL ARKANSAS
AND NORTHWEST LOUISIANA AND NORTHEASTERN TEXAS.

&&

LAT...LON 3142 9270 3144 9269 3145 9271 3147 9272
      3149 9270 3150 9272 3143 9284 3143 9299
      3208 9315 3249 9313 3255 9254 3139 9258
      3139 9269
TIME...MOT...LOC 0216Z 268DEG 46KT 3237 9286 3237 9284
          3196 9265 3152 9255

$$

13

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 8:13 PM CDT, 19 minutes earlier.

Area forecast discussion, Mar 28, 8:13 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
813 PM CDT FRI MAR 28 2014

.DISCUSSION...

UPDATED THE FORECAST TO REMOVE SOME NE TX COUNTIES...SE OK...AND
SW AR COUNTIES FROM SEVERE THUNDERSTORM WATCH NUMBER 37...AND CONVERT
SOME OF THE PREVIOUS SEVERE THUNDERSTORM WATCH NUMBER 37 COUNTIES IN
NORTHWEST AND NORTH CENTRAL LOUISIANA TO A TORNADO WATCH NUMBER
41. SVR 37 WILL END AT 29/03Z/10 PM CDT/. TOR 41 WILL END AT
29/08Z/03 AM CDT/. WILL BE CLEARING ZONES FROM WATCHES AS OFTEN AS
POSSIBLE. ALSO UPDATED THE RAIN CHANCES AND ADJUSTED THE MENTION OF
JUST THUNDERSTORMS WHILE KEEPING IN THE MENTION OF SEVERE WITH
LARGE HAIL AND DAMAGING WINDS FOR WHERE THE WATCHES CONTINUED.
/06/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  53  73  45  75  49 /  70   0   0   0   0
MLU  55  71  43  73  48 /  70   0   0   0   0
DEQ  46  71  38  74  47 /  50   0   0   0   0
TXK  50  71  44  73  50 /  70   0   0   0   0
ELD  53  71  40  72  46 /  70   0   0   0   0
TYR  49  73  45  78  52 /  30   0   0   0   0
GGG  50  73  43  77  51 /  60   0   0   0   0
LFK  54  77  44  77  49 /  70   0   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06
Hazardous weather outlook, Mar 28, 11:00 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1100 AM CDT FRI MAR 28 2014

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1100 AM CDT FRI MAR 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...
SOUTHEAST OKLAHOMA...AND EAST AND NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP
AND SPREAD ACROSS THE FOUR STATE REGION...AHEAD OF A STRONG UPPER
LEVEL DISTURBANCE...THAT WILL SHIFT EAST ACROSS OKLAHOMA AND TEXAS.
A VERY UNSTABLE AIR MASS WILL BE IN PLACE...WITH SEVERE
THUNDERSTORMS LIKELY DEVELOPING BY MID TO LATE AFTERNOON.
COLD TEMPERATURES ALOFT...WILL ADD TO THE INSTABILITY WITH LARGE
HAIL THE PRIMARY THREAT...ALONG WITH DAMAGING WINDS. AN ISOLATED
TORNADO CAN SPIN UP. LATE THIS AFTERNOON AND INTO THE EVENING
THUNDERSTORMS WILL ORGANIZE INTO CLUSTERS AND RACE RAPIDLY EAST OUT
OF THE AREA BY MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND AMATEUR
RADIO OPERATORS...WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING
ACROSS THE FOUR STATE REGION.

06

In the hours before

Local storm report, Mar 28, 7:26 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
726 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     TSTM WND DMG     LONGVIEW                32.52N  94.76W
03/28/2014                   GREGG              TX   911 CALL CENTER

            NUMEROUS TREES DOWN...POWER LINES DOWN COUNTY WIDE

&&

EVENT NUMBER SHV1400155

13
Local storm report, Mar 28, 7:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
728 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             MARSHALL                32.54N  94.35W
03/28/2014  E1.25 INCH       HARRISON           TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SHV1400156

MDV
Local storm report, Mar 28, 7:31 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
731 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             SHREVEPORT              32.47N  93.80W
03/28/2014  M1.75 INCH       CADDO              LA   NWS EMPLOYEE

&&

EVENT NUMBER SHV1400157

13
Local storm report, Mar 28, 8:09 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
809 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 N TEXARKANA           33.51N  94.07W
03/28/2014  E1.00 INCH       BOWIE              TX   PUBLIC

            1 INCH HAIL ANS SEVERAL TREES DOWN IN WAMBA

0550 PM     TSTM WND DMG     5 N TEXARKANA           33.51N  94.07W
03/28/2014                   BOWIE              TX   PUBLIC

            1 INCH HAIL ANS SEVERAL TREES DOWN IN WAMBA

&&

EVENT NUMBER SHV1400158
EVENT NUMBER SHV1400159

MDV
Local storm report, Mar 28, 8:11 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
811 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             MOUNT PLEASANT          33.17N  94.98W
03/28/2014  E1.00 INCH       TITUS              TX   FIRE DEPT/RESCUE

&&

EVENT NUMBER SHV1400160

MDV
Local storm report, Mar 28, 8:32 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
832 PM CDT FRI MAR 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     HAIL             4 ESE EL DORADO         33.19N  92.60W
03/28/2014  E0.75 INCH       UNION              AR   PUBLIC

&&

EVENT NUMBER SHV1400161

12

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 28, 7:02 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster43 min
Mar 28, 7:39 PM CDTSevere Thunderstorm WarningSHVCaddo, De Soto, Sabine66 min
Mar 28, 7:45 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union, Webster60 min
Mar 28, 8:11 PM CDTAreal Flood AdvisorySHVBossier, Caddo2 hr
Mar 28, 9:14 PM CDTSevere Thunderstorm WarningSHVCaldwell, Grant, Jackson, LaSalle, Ouachita, Winn61 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.